MAUDE Adverse Event Report: DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L HYDRO-TEMP 13 NEONATAL PROBE, YELLOW, PROBE 13; WARMER, INFANT RADIANT

DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L HYDRO-TEMP 13 NEONATAL PROBE, YELLOW, PROBE 13; WARMER, INFANT RADIANT
Model Number HNICU-38
Medical Device Problem Codes Failure to Sense (1559); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility reported on 03/01/2023, that "connector on the end of probe was falling out of the machine either during initial use or after a few hours.Babies temperatures were not monitored allowing opportunity for severe danger of overheating to babies.Plug would also register error sign sometimes when plugged into machine.Do not have samples of actual defective products used.".A sample has been requested but has not yet been returned to deroyal industries.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report once additional information becomes available.
 
Event or Problem Description
Connector on the end of probe was falling out of the machine either during initial use or after a few hours.Babies temperatures were not monitored allowing opportunity for severe danger of overheating to babies.Plug would also register error sign sometimes when plugged into machine.Do not have samples of actual defective products used.
 
Additional Manufacturer Narrative
A sample has been requested and was returned to deroyal industries on 4/12/2023 to be tested.Deroyal reviewed production logs and it was confirmed no similar issues were reported.Work orders, validations, and failure modes and effects analysis (fmea)'s were also reviewed.A complaint to sales ratio was conducted for the hnicu-38 probes and it was found that (b)(4) were sold in the last two years with 3 complaints in that same time period.This comes to a ratio of (b)(4).Root cause: the returned complaint samples were found to have dimensional variations from the dimensions to the design previously purchased from an outside vendor.The following corrective action has been conducted by deroyal: while this dimensional difference was found to be in specification with the verified and validated design, the hnicu-38 mold is being retooled to closer align with the previously purchased hnicu-38 design.Appropriate verification and validation will be completed following the mold update.An inventory check of 53 cases was made and determined to be consistent.All inventory samples, including the returned samples, that were measured were found to have slightly different dimensions than previously purchased hnicu-38 design.This was noted not to be a production error.The design of the deroyal designed product was verified and validated before switching from the purchased product.As part of the design of this product, if a plug were to pull out and stop monitoring temperature, a mitigation is that the infant monitors are set to alarm both visually and auditorily to warn medical professionals that the probe is no longer monitoring the temperature of the infants.Because the design of this product has been validated and this is the only complaint of its type since bringing the manufactured product to the field, it was determined that this issue is not systemic or due a manufacturing error.To more closely align with market expectations of this product, deroyal is updating the mold to be more closely match with the previously purchased version.The receipt of this complaint did not identify a risk that requires new mitigation as it is already mitigated by the alarm process that occurs if temperature is not being monitored for any reason, including a plug being dislodged.Deroyal will continue to monitor for trends for this issue and this product.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
HYDRO-TEMP 13 NEONATAL PROBE, YELLOW, PROBE 13
Common Device Name
WARMER, INFANT RADIANT
Manufacturer (Section D)
DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L
global park, p.o. box 180-3006
602 parkway,
la aurora, heredia 146
CS  146
Manufacturer (Section G)
DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L
global park, p.o. box 180-3006
602 parkway,
la aurora, heredia 146
CS   146
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key19931706
Report Number9613793-2023-00004
Device Sequence Number2725061
Product Code FMT
UDI-Device Identifier00749756666688
UDI-Public00749756666688
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K200319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberHNICU-38
Device Lot Number57890112
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown